Kentucky, 2015

Flooding in Kentucky, February 22 to 24, 2015

February 22 to 24, 2015 · NWS LMK · 2 events in 2 counties and zones

Arctic air and previous snowstorms left around 10 inches of snow on the ground at nearby Bowling Green through the 20th of February. On the 21st, warmer air brought rain, which totaled just over 2 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Arctic air and previous snowstorms left around 10 inches of snow on the ground at nearby Bowling Green through the 20th of February. On the 21st, warmer air brought rain, which totaled just over 2 inches. Rain and snowmelt combined to bring minor flooding to Drake's Creek at Alvaton on the 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 22, 5:12 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 22, 5:12 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EST Sun Feb 22 2015

...Updated Aviation Discussion...

...Forecast Update...
Issued at 530 AM EST Sun Feb 22 2015

Temperatures across the area are holding in the mid 20s to near
freezing with residual moisture still causing black ice and slick
roads. Readings are expected to slowly warm to near freezing by
mid/late morning, so have opted to extend the Traveler's Advisory a
few more hours until 15z. By then, solar insolation and temperatures
in the low 30s will help limit slick spots and icy roads across the
area.

.SHORT TERM (Now through Monday Night)...
Issued at 315 AM EST Sun Feb 22 2015

...Bitter Cold Coming Tonight...

Latest analysis an upper level trough across much of the CONUS
with embedded weak shortwaves moving through the central and
southern Plains. At the surface, weak baggy flow exists across the
Ohio Valley while a stronger Arctic high pressure is positioned
across the Dakotas.

Low level moisture trapped beneath an inversion is keeping stratus
in place across much of central and eastern Kentucky. Melting snow
and residual moisture in place from yesterday's snow/ice/rain event
has resulted in patchy to areas of locally dense fog, especially
across the Bluegrass region and southern Kentucky. At the same,
temperatures are dropping into the upper 20s to low 30s and there
have been a fair amount of reports of icy, slick roads due to black
ice and freezing slush, particularly secondary, less traveled and
untreated surfaces. The Traveler's Advisory in effect until 12z
looks good to cover these expected impacts.

For today, plan on a mostly cloudy to overcast day as low stratus
will be slow to erode but at the same time we'll see increasing
mid/level clouds. Two upper level features will bring a chance of
flurries or light snow showers to the region later this afternoon.
First is the Arctic front and upper level PV anomaly that skirts the
northern areas while to our west an approaching weak shortwave is
expected to enhance the upper level lift. Between 21z and 03z, the
region is under the right entrance region of a 120+ kt upper level
jet. Soundings show rather dry mid-levels and overall deep lift
isn't present. Nonetheless, will continue to mention slight chance
of snow showers with a dusting of accumulation possible. Highs today
in the upper 20s to mid 30s.

The Arctic high dives south into the Upper Midwest tonight and is
expected to be centered across Iowa by early Monday. This will bring
a reinforcing shot of very below normal temperatures. NAEFS
standardized anomalies are running 3 to 3.5 SD below normal. Monday
morning lows are forecast to range from around 0 across southern
Indiana to near 10 or low teens near the TN border. This would be
near record lows for some sites, including Louisville. At the same
time, with the high still to our west, plan on winds around 10 mph
through the night. This will create bitter cold wind chills of -10
to as low as -15 along and north of I-64. A Wind Chill Advisory will
be issued for tonight through Monday morning for southern Indiana
and portions of northern Kentucky. This may need to be extended
further east/south into the Bluegrass region later today but based
on colloboaration with ILN/JKL it was decided to hold off for now.

We'll see little improvement during the day Monday as highs only
reach the mid teens to low 20s. Plan on wind chill values to top out
in the single digits above and below zero during the day. A mostly
to partly sunny day will take the bite out of the cold but still
looking at the potential for record cold highs for some locations.
Stay warm!

.LONG TERM (Tuesday through Sunday)...
Issued at 330 AM EST Sun Feb 22 2015

Monday Night - Thursday:

The work week will consist of a couple different shots of cold air
re-enforcing the cold pattern that has taken hold of the Midwest.
Although relatively dry, each front will present weak
forcing/moisture and present us with a low chance at some light
snow.

With a very cold airmass in place and sfc high pressure ridge
crossing the Ohio Valley Tues morning, low temperatures are expected
to dip below zero over southern IN and in KY north of the parkways.
Although winds will be somewhat marginal for a wind chill advy to be
considered, can't rule it out as some southerly winds picking up
toward sunrise in the coldest locations may make a case for a wind
chill below -10.

Although a strong southerly flow will warm us into the upper 20s/mid
30s Tues afternoon, another cold front will arrive Tues evening.
Some models suggest light snow could accompany the front so will
continue a 20% POP for mainly Tues evening.  This front looks to
hold mainly a re-enforcing shot of cold air behind it and won't
really bring a significant temp drop to the region.  Temps through
the day on Wed will be teens/20s to start out and warm to the upper
20s/30s.

A second stronger front looks to bring noticeably colder air to the
region for Thurs/Friday.  Again moisture looks pretty thin along
this front so will continue with a dry forecast or just a flurry
mention for now.  Highs Thurs/Fri will likely hold in the 20s.  Low
temps Fri morning look to again dip into the single digits above and
below zero.

Friday - Saturday:

0Z models have overall trended away from phasing of northern and
southern stream pieces of energy which has resulted in no major
storm systems in the 0Z GFS/ECMWF for the Ohio Valley late this week
and into next week whereas the last few runs have contained a signal
for a significant storm system in our area.  While confidence is low
on if/when one will develop this weekend, the pieces of the puzzle
are there...cold Arctic air in place and plenty of energy ejecting
out of the northern/southern streams.  We may or may not see a storm
system based on the phasing of these individual pieces of energy
which the models have had a very difficult time resolving this
winter season in the long term period.  Based on previous forecast
runs and the fact that even the latest 0Z suite of guidance has some
light precip due to the individual weaker disturbances passing
through the area this weekend, will maintain 20-30% POPs in the
forecast. The best advice to give right now is to keep an eye on the
forecast for this weekend as a significant storm system may still
affect the Ohio Valley.

&&

.HYDROLOGY...

Issued at 300 AM EST Sun Feb 22 2015

Yesterday's snow to ice to rain event brought 2 to locally 3 inches
of precipitation across south-central Kentucky. This resulted in
flooding issues for low-lying roads and crossings as well as
significant ponding on some streets and urban areas. Calls to area
law enforcement suggest that while conditions have improved, water
has been slow to recede and many secondary, low-lying roads remain
impacted. The Areal Flood Advisory remains in effect through 15z.
Area rivers are also starting to respond to the runoff but at this
point, no rivers are forecast above flood stage. We'll have to
closely monitor a few sites into early next week however.
&&

.AVIATION (12Z TAF Update)...
Issued at 610 AM EST Sun Feb 22 2015

Look for IFR ceilings at BWG/LEX to slowly lift through the
morning hours as increasing north winds begin to scour out
lingering low level moisture. At SDF, scattered to broken MVFR
ceilings nearby will begin to fill in across the airfield all
ahead of the next frontal system. Plan on MVFR stratus for most of
today. Toward this evening and overnight, winds will pick up to
10-12 kts with gusts to near 20 kts possible. After 06z tonight
once the front passes, moisture throughout the column begins to
erode so remaining MVFR clouds are expected to scatter, though LEX
has the potential to hold onto the clouds the longest so played
that TAF a bit more pessimistic.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND CHILL ADVISORY from Midnight EST /11 PM CST/ tonight to 9
     AM EST /8 AM CST/ Monday FOR KYZ023>026-030>032.

IN...WIND CHILL ADVISORY from Midnight EST /11 PM CST/ tonight to 9
     AM EST /8 AM CST/ Monday FOR INZ076>079-083-084-089>092.

&&

Update.........ZBT
Short Term.....ZBT
Long Term......AMS
Hydrology......ZBT
Aviation.......ZBT
Hazardous weather outlook, Feb 22, 3:17 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EST SUN FEB 22 2015

INZ076>079-083-084-089>092-KYZ023>026-030>032-230930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
417 AM EST SUN FEB 22 2015 /317 AM CST SUN FEB 22 2015/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WITH WET ROADWAYS AND TEMPERATURES IN THE MID AND UPPER 20S
OVERNIGHT...SLICK SPOTS WILL REMAIN POSSIBLE ON AREA ROADWAYS.
MOTORISTS SHOULD USE CAUTION DRIVING THIS MORNING.

A WIND CHILL ADVISORY IS IN EFFECT FROM LATE TONIGHT INTO MONDAY
MORNING FOR VALUES 10 BELOW TO 15 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILL VALUES 10 BELOW TO 15 BELOW ZERO ARE EXPECTED UNTIL
MID MORNING MONDAY.

WIND CHILLS WILL AGAIN DROP BELOW ZERO MONDAY NIGHT INTO TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ027>029-033>043-045>049-053>057-061>067-070>078-081-082-230930-
GRAYSON KY-HARDIN KY-BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
417 AM EST SUN FEB 22 2015 /317 AM CST SUN FEB 22 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PONDING AND AREAS OF STANDING WATER ON ROADWAYS WILL PERSIST
THIS MORNING...ESPECIALLY IN POORLY DRAINED AREAS AND WHERE STORM
DRAINS ARE BLOCKED BY SNOW. ADDITIONALLY...SLICK ROADS ARE
POSSIBLE DUE TO BLACK ICE. MOTORISTS SHOULD USE CAUTION DRIVING
THIS MORNING.

WIND CHILL VALUES WILL DROP BELOW ZERO LATE TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND CHILLS WILL AGAIN DROP BELOW ZERO MONDAY NIGHT INTO TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ZBT/AMS

In the hours before

Local storm report, Feb 22, 4:24 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 AM EST SUN FEB 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            3 ESE MIDDLETOWN        38.22N 85.48W
02/21/2015                   JEFFERSON          KY   LAW ENFORCEMENT

            PORTION OF I-64 NEAR MM 20-21 WAS BLOCKED
            DUE TO WATER OVER MULTIPLE LANES. A FEW
            WRECKS OCCURRED DUE TO WATER OVER THE
            ROADWAYS.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Feb 22, 4:37 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EST SUN FEB 22 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
537 AM EST SUN FEB 22 2015 /437 AM CST SUN FEB 22 2015/

...TRAVELERS ADVISORY FOR SLICK ROADS AND PATCHY DENSE FOG...

SLICK AND ICY ROADWAYS HAVE BEEN REPORTED ACROSS PARTS OF THE AREA
DUE TO TEMPERATURES IN THE MID 20S TO LOW 30S COMBINED WITH RESIDUAL
WATER FROM THE SNOW AND RAIN YESTERDAY. USE CAUTION DRIVING THIS
MORNING. MOISTURE NEAR THE SURFACE WILL LIKELY FREEZE ON THE ROADS
AND OTHER OBJECTS. BLACK ICE CAN BE VERY DIFFICULT TO SPOT. BRIDGES
AND OVERPASSES ARE PARTICULARLY SUSCEPTIBLE.

PATCHY DENSE FOG HAS ALSO BEEN REPORTED EARLY THIS MORNING.
MOTORISTS SHOULD USE EXTREME CAUTION DRIVING IF ENCOUNTERING FOG AS
SUDDEN REDUCTIONS IN VISIBILITY ARE POSSIBLE.

ZT
Local storm report, Feb 22, 4:41 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 AM EST SUN FEB 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            BOWLING GREEN           36.97N 86.44W
02/21/2015                   WARREN             KY   BROADCAST MEDIA

            STREET FLOODING REPORTED IN BOWLING GREEN
            ESPECIALLY IN POOR DRAINAGE AREAS.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Feb 22, 4:44 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 AM EST SUN FEB 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     SNOW             2 S PAOLI               38.53N 86.47W
02/21/2015  E1.6 INCH        ORANGE             IN   AMATEUR RADIO

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Feb 22, 5:08 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 AM EST SUN FEB 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     FREEZING RAIN    1 E NEW ALBANY          38.30N 85.81W
02/21/2015  E0.13 INCH       FLOYD              IN   TRAINED SPOTTER

0110 AM     FREEZING RAIN    PLUM SPRINGS            37.02N 86.38W
02/21/2015  E0.10 INCH       WARREN             KY   TRAINED SPOTTER

            THUNDER HEARD. ONE TO ONE AND A HALF INCHES
            OF SNOW, FOLLOWED BY HALF AN INCH OF SLEET,
            FOLLOWED BY FREEZING RAIN. POWER OUTAGES ARE
            INCREASING ACROSS THE BOWLING GREEN AREA.

0113 AM     FREEZING RAIN    CLARKSON                37.49N 86.22W
02/21/2015  E0.10 INCH       GRAYSON            KY   PUBLIC

            HALF INCH OF SNOW...THEN SLEET...THEN
            FREEZING RAIN.

0127 AM     FREEZING RAIN    SAINT MATTHEWS          38.25N 85.64W
02/21/2015  E0.10 INCH       JEFFERSON          KY   PUBLIC

            SLEET AND FREEZING RAIN. GROUND COVERED.

0140 AM     FREEZING RAIN    CARLISLE                38.31N 84.04W
02/21/2015  E0.10 INCH       NICHOLAS           KY   PUBLIC

            SOLID COATING OF ICE IN NICHOLAS COUNTY.

0151 AM     FREEZING RAIN    1 NW WINCHESTER         38.01N 84.21W
02/21/2015  E0.05 INCH       CLARK              KY   PUBLIC

            ICE STARTING TO FORM ON INTERSTATE 64.
            TRAFFIC DOWN TO ABOUT 45 MPH.

0153 AM     SLEET            SHELBYVILLE             38.22N 85.23W
02/21/2015  U0.0 INCH        SHELBY             KY   PUBLIC

0154 AM     FREEZING RAIN    1 W LOUISVILLE          38.23N 85.76W
02/21/2015  E0.10 INCH       JEFFERSON          KY   PUBLIC

0157 AM     FREEZING RAIN    FRANKFORT               38.19N 84.87W
02/21/2015  U0.00 INCH       FRANKLIN           KY   PUBLIC

            LIGHT COATING OF ICE

0203 AM     FREEZING RAIN    8 NNW LEXINGTON         38.15N 84.53W
02/21/2015  U0.00 INCH       FAYETTE            KY   DEPT OF HIGHWAYS

            I-75 NORTHBOUND CLOSED AT EXIT 120 DUE TO
            MULTIPLE VEHICLE ACCIDENTS DUE TO ICY ROAD
            CONDITIONS.

0215 AM     FREEZING RAIN    MADISON                 38.76N 85.38W
02/21/2015  U0.00 INCH       JEFFERSON          IN   PUBLIC

            SLEET AND FREEZING RAIN

0226 AM     FREEZING RAIN    2 ESE ELIZABETHTOWN     37.69N 85.84W
02/21/2015  U0.00 INCH       HARDIN             KY   PUBLIC

            ROADS EAST OF ELIZABETHTOWN STARTING TO GET
            SLICK.

0258 AM     FREEZING RAIN    2 WNW HARDINSBURG       38.47N 86.31W
02/21/2015  M0.15 INCH       WASHINGTON         IN   PUBLIC

            MODERATE FREEZING RAIN AND SLEET

0321 AM     FREEZING RAIN    PAOLI                   38.56N 86.47W
02/21/2015  U0.00 INCH       ORANGE             IN   PUBLIC

            ICY ROADS

0323 AM     FREEZING RAIN    HAMBURG                 38.38N 85.78W
02/21/2015  E0.20 INCH       CLARK              IN   PUBLIC

            HEAVY FREEZING RAIN...30 DEGREES...ICE ON
            ALL SURFACES

0330 AM     SLEET            SCOTTSBURG              38.69N 85.78W
02/21/2015  U0.0 INCH        SCOTT              IN   PUBLIC

0335 AM     FREEZING RAIN    CAMPBELLSVILLE          37.35N 85.35W
02/21/2015  U0.00 INCH       TAYLOR             KY   PUBLIC

            ICY AND SLUSHY ROADS

0339 AM     FREEZING RAIN    RINEYVILLE              37.75N 85.97W
02/21/2015  U0.00 INCH       HARDIN             KY   PUBLIC

            ICY ROADS

0559 AM     FREEZING RAIN    RINEYVILLE              37.75N 85.97W
02/21/2015  E0.20 INCH       HARDIN             KY   NWS EMPLOYEE

0649 AM     SNOW             MADISON                 38.76N 85.38W
02/21/2015  E2.8 INCH        JEFFERSON          IN   LAW ENFORCEMENT

0651 AM     SNOW             SCOTTSBURG              38.69N 85.78W
02/21/2015  E1.5 INCH        SCOTT              IN   PUBLIC

            SNOW/SLEET ACCUM

0655 AM     SNOW             FLOYDS KNOBS            38.32N 85.87W
02/21/2015  E1.0 INCH        FLOYD              IN   PUBLIC

            SNOW, SLEET, FREEZING RAIN ACCUM

0656 AM     FREEZING RAIN    FLOYDS KNOBS            38.32N 85.87W
02/21/2015  E0.00 INCH       FLOYD              IN   PUBLIC

0713 AM     SNOW             1 WNW LYNDON            38.27N 85.61W
02/21/2015  E0.5 INCH        JEFFERSON          KY   NWS EMPLOYEE

            SNOW/SLEET ACCUM

0830 AM     SLEET            2 SSE RUSSELLVILLE      36.82N 86.89W
02/21/2015  E1.5 INCH        LOGAN              KY   PUBLIC

0830 AM     FREEZING RAIN    LANCASTER               37.62N 84.58W
02/21/2015  E0.10 INCH       GARRARD            KY   PUBLIC

0858 AM     SLEET            1 W LOUISVILLE          38.23N 85.76W
02/21/2015  E0.5 INCH        JEFFERSON          KY   PUBLIC

0859 AM     SNOW             4 N ANCHORAGE           38.32N 85.54W
02/21/2015  E1.4 INCH        JEFFERSON          KY   PUBLIC

            0.2" SLEET INCLUDED IN DEPTH

0905 AM     SLEET            1 WSW JEFFERSONTOWN     38.20N 85.58W
02/21/2015  E0.5 INCH        JEFFERSON          KY   PUBLIC

0913 AM     SLEET            5 E BARDSTOWN           37.81N 85.36W
02/21/2015  E0.5 INCH        NELSON             KY   PUBLIC

0916 AM     SLEET            LA GRANGE               38.41N 85.38W
02/21/2015  E0.1 INCH        OLDHAM             KY   PUBLIC

0957 AM     SLEET            PAOLI                   38.56N 86.47W
02/21/2015  E1.0 INCH        ORANGE             IN   PUBLIC

0958 AM     SLEET            2 NW PAOLI              38.58N 86.50W
02/21/2015  E0.2 INCH        ORANGE             IN   PUBLIC

1000 AM     SLEET            1 NNW PROSPECT          38.59N 86.62W
02/21/2015  E0.5 INCH        ORANGE             IN   PUBLIC

1020 AM     SNOW             1 W BOWLING GREEN       36.97N 86.46W
02/21/2015  E1.0 INCH        WARREN             KY   PUBLIC

1022 AM     SLEET            SAINT ANTHONY           38.31N 86.83W
02/21/2015  E0.7 INCH        DUBOIS             IN   PUBLIC

1036 AM     SLEET            CLARKSON                37.50N 86.22W
02/21/2015  E0.3 INCH        GRAYSON            KY   PUBLIC

1106 AM     SLEET            2 W FORKS OF ELKHORN    38.22N 84.83W
02/21/2015  M1.3 INCH        FRANKLIN           KY   PUBLIC

0200 PM     FLOOD            BOWLING GREEN           36.97N 86.44W
02/21/2015                   WARREN             KY   BROADCAST MEDIA

            STREET FLOODING REPORTED IN BOWLING GREEN
            ESPECIALLY IN POOR DRAINAGE AREAS.

0245 PM     SNOW             2 S PAOLI               38.53N 86.47W
02/21/2015  E1.6 INCH        ORANGE             IN   AMATEUR RADIO

0300 PM     FLOOD            FRANKLIN                36.73N 86.57W
02/21/2015                   SIMPSON            KY   BROADCAST MEDIA

            SIMPSON COUNTY ANIMAL SHELTER FLOODED.

0440 PM     FLOOD            3 ESE MIDDLETOWN        38.22N 85.48W
02/21/2015                   JEFFERSON          KY   LAW ENFORCEMENT

            PORTION OF I-64 NEAR MM 20-21 WAS BLOCKED
            DUE TO WATER OVER MULTIPLE LANES. A FEW
            WRECKS OCCURRED DUE TO WATER OVER THE
            ROADWAYS.

&&

NWS LOUISVILLE KY
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Warren

When
February 22, 8:50 AM CST to 12:55 PM CST
Where
Warren County, 0.8 mi W of Alvaton to 0.84 mi ESE of Masseys Mill
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
36.870, -86.365

Heavy rain and melting snow combined to bring minor flooding to Drake's Creek at Alvaton. The river was in flood for only 4 hours, peaking at 22.2 feet just before noon. Flood stage is 22 feet.

Flood, Butler

When
February 24, 12:00 AM CST to 8:00 PM CST
Where
Butler County, Rochester to 0.77 mi SW of Rochester
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
37.220, -86.900

Melting snow, combined with heavy rain on the 21st that totaled over 2 inches at nearby Bowling Green, brought the Green River into flood at Rochester. Flood stage is 17 feet, with the crest peaking at 17.2 feet during the afternoon of the 24th of February.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554900, 554901.